Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 17, NWS Mobile, AL

February 7, 2009

NWS Mobile, AL issued this red flag warning at Feb 7, 2009, 4:21 AM EST. It took effect at Feb 7, 2009, 12:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2009, 4:21 AM EST (09:21 UTC)
In effect from
Feb 7, 2009, 12:00 PM EST
Expired
Feb 7, 2009, 3:34 PM EST
In force
4 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 070921
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
321 AM CST SAT FEB 7 2009

...A RED FLAG WARNING IS IN EFFECT FOR INLAND PORTIONS OF THE WESTERN
FLORIDA PANHANDLE FROM LATE THIS MORNING THROUGH THE AFTERNOON DUE TO
A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.A DRY AIRMASS WILL GRADUALLY MODERATE TODAY BUT DRY AIR WILL CONTINUE
ACROSS EASTERN PARTS OF THE AREA. THIS ALONG WITH WARMER AFTERNOON
TEMPERATURES WILL PRODUCE LOW RELATIVE HUMIDITIES AGAIN TODAY. 

FLZ003-005-080000-
/O.NEW.KMOB.FW.W.0017.090207T1700Z-090208T0000Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
321 AM CST SAT FEB 7 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
RAPID FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMOB 072034
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
234 PM CST SAT FEB 7 2009

...RED FLAG WARNING CANCELLED FOR THE INLAND PORTIONS OF SANTA ROSA
AND OKALOOSA COUNTIES IN THE NORTHWEST FLORIDA PANHANDLE...

.GULF MOISTURE FLOWING INTO THE REGION WILL KEEP RELATIVE HUMIDITIES
ABOVE CRITICAL LEVELS TODAY.

FLZ003-005-072145-
/O.CAN.KMOB.FW.W.0017.000000T0000Z-090208T0000Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
234 PM CST SAT FEB 7 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG
WARNING. 

RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS FOR THE
REMAINDER OF THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 7, 12:20 AM EST, 4 hours 1 minute earlier.

Area forecast discussion, Feb 7, 12:20 AM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1120 PM CST FRI FEB 6 2009

.AVIATION UPDATE(07/06Z)...SOME POSSIBLE MVFR CONDITIONS DUE TO
LIGHT FOG JUST BEFORE SUNRISE...OTHERWISE VFR THROUGH SATURDAY. A
FEW SC OR AC DURING THE DAY SATURDAY WITH A GENERALLY LIGHT
SOUTHEAST WIND IN THE MORNING...PICKING UP A BIT IN THE AFTERNOON. A
LITTLE BETTER CHANCE OF FOG...SOME LOCALIZED AREAS BETWEEN 2 AND 3
MILES LATE SATURDAY NIGHT...ESPECIALLY INTERIOR EASTERN PANHANDLE
AND ADJACENT ALABAMA COUNTIES WHERE WINDS WILL BE A TAD LIGHTER. /11

***********************PREVIOUS****************************

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...ANALYSIS OF IN-SITU
SURFACE DATA SHOWS THAT HIGH OVER THE FL PANHANDLE AND NE GULF. THE
LIGHT SOUTHERLY FLUX OF WATER VAPOR THAT DEVELOPED YESTERDAY HAS
CONTINUED FOR MUCH OF LAST NIGHT INCREASING MOISTURE RETURN AND
WARMER TEMPS THAN EARLIER ANTICIPATED. AS MENTIONED YESTERDAY...THIS
EVENING AND TONIGHT WE WILL HAVE MOSTLY CLEAR SKIES WITH PATCHY FOG
POSSIBLE NEAR THE COAST OVERNIGHT TONIGHT AND EVEN MORE TOMORROW FROM
THE INJECTION OF WATER VAPOR OVER THE REGION DURING THE DAY FRIDAY.
ONSHORE FLOW WILL DECOUPLE AFTER SUNSET AND BOUNDARY LAYER
STABILIZATION ENSUES. STAYED CLOSE TO MAVMOS LOWS TONIGHT. RAIN-FREE
AND MILD THROUGH THE WEEKEND DESPITE BOUNDARY LAYER MOISTURE. /77

.LONG TERM...(MONDAY THROUGH THURSDAY)...NO CHANGES. RAIN-FREE AND
MILD THROUGH A LARGE PART OF NEXT WEEK. LARGE SURFACE ANTICYCLONE
PHASING WITH AN UPPER RIDGE DOMINATES THE SOUTHEAST. COLD FRONT WILL
STALL OVER THE MISSISSIPPI VALLEY TUESDAY AS AN UPPER TROUGH WITH
ATTENDANT SURFACE LOW ARE DETOURED FAR NORTH OF THE REGION DUE TO
THAT STRONG RIDGE. AN EVEN DEEPER UPPER TROUGH WILL MOVE OUT OF THE
DESERT SOUTHWEST ON WEDNESDAY INCURRING SURFACE CYCLOGENESIS OVER
SOUTH CENTRAL KANSAS-NORTH CENTRAL OKLAHOMA. THIS LOW WILL ALSO MOVE
NORTHEAST BRINGING AN ASSOCIATED COLD FRONT ACROSS THE CENTRAL GULF
COAST LATE WEDNESDAY. A FEW SHOWERS POSSIBLE TUESDAY AS WATER VAPOR
CONTENT RAPIDLY INCREASES AHEAD OF THE DEVELOPING LOW. HIGHEST
CHANCES OF RAIN LATE WEDNESDAY AHEAD OF THE FRONT. TEMPERATURE BACK
TO NEAR NORMAL BEHIND THE FRONT.
/77

&&

.AVIATION...FOR THE 18Z ISSUANCE VFR CONDITIONS WILL CONTINUE FOR
THE NEXT 24 HOURS WITH LIGHT SOUTHERLY WINDS. PATCHY FOG IN SPOTS
AREA-WIDE...BUT NOT SUFFICIENT TO WARRANT A TEMPO GROUP. /29

&&

.MARINE...SURFACE HIGH MEANDERS OVER THE NORTHEAST FLORIDA PENINSULA
AND SOUTHEASTERN GEORGIA THROUGH SATURDAY NIGHT WITH A GENERALLY
LIGHT ONSHORE FLOW CONTINUING OVER THE MARINE AREA. DEWPOINTS OVER
THE MARINE AREA HAVE BEEN RISING STEADILY OVER THE LAST 24 HOURS AND
ARE NOW WITHIN 6 DEGREES AT 42007. WILL MENTION PATCHY FOG DEVELOPING
(POSSIBLE) LATER TONIGHT AS DEWPOINTS RISE A FEW MORE DEGREES. AS THE
GULF MOISTURE CONTINUES TO RETURN...PATCHY DENSE FOG WILL DEVELOP
NEAR SHORE AND OVER THE COOL INLAND WATERS SATURDAY NIGHT. THE COOL
NEAR SHORE WATERS WILL ALSO SUPPORT A SEA BREEZE CIRCULATION
DEVELOPING SATURDAY AND SUNDAY DUE TO MILD INLAND TEMPERATURES WHICH
WILL RESULT IN SOMEWHAT STRONGER WINDS EACH AFTERNOON...NEAR 15
KNOTS. THE ONSHORE FLOW INCREASES OVER THE MARINE AREA SUNDAY NIGHT
INTO MONDAY AS A LARGE RIDGE BUILDS INTO THE EAST COAST REGION AND A
SYSTEM MOVES ACROSS THE PLAINS. A STRONG ONSHORE FLOW NEAR 20 KNOTS
CONTINUES THROUGH WEDNESDAY AS A SECOND SYSTEM ADVANCES ACROSS THE
SOUTHERN PLAINS. MAY NEED A SMALL CRAFT ADVISORY FOR MUCH OF THE AREA
MONDAY AFTERNOON THROUGH WEDNESDAY.

&&

.FIRE WEATHER...SURFACE HIGH WILL MOVE EAST OF THE AREA BRINGING AN
ONSHORE FLOW TO THE REGION. THIS WILL BRING INCREASING RELATIVE
HUMIDITY TO RISE ABOVE CRITERIA. PATCHY FOG IS POSSIBLE TONIGHT
STARTING ALONG THE COASTLINE SPREADING INLAND OVERNIGHT. NEXT
SIGNIFICANT RAIN CHANCE AROUND TUESDAY. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      42  69  47  72 /  05  00  05  05
PENSACOLA   43  67  48  70 /  05  00  05  00
DESTIN      42  61  50  65 /  05  00  05  00
EVERGREEN   33  69  40  72 /  05  00  05  00
WAYNESBORO  37  71  46  73 /  05  00  05  05
CAMDEN      36  69  43  71 /  05  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 6, 9:50 AM EST, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
850 AM CST FRI FEB 6 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-071200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
850 AM CST FRI FEB 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

LOW DAYTIME HUMIDITIES WILL INCREASE THE RISK OF WILDFIRES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTHERLY WINDS AND SEAS WILL INCREASE LATE SUNDAY THROUGH WEDNESDAY
IN ADVANCE OF A COLD FRONT APPROACHING FROM THE WEST. THIS WILL GIVE
WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE SUNDAY THROUGH THE
MIDDLE OF THE NEXT WEEK.  A CHANCE OF THUNDERSTORMS CAN BE EXPECTED
TUESDAY THROUGH THURSDAY IN ADVANCE OF THE COLD FRONT. AT THIS TIME
WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED.

AREAS OF DENSE FOG WILL BE POSSIBLE LATER THIS WEEKEND AND THROUGH
THE MIDDLE OF NEXT WEEK AS GULF MOISTURE FLOWS INTO THE AREA AHEAD
OF THE APPROACHING FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER WILL NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.